Anonymous
    Post count: 93172

    Hi Sharon,

    RAI can sometimes have an effect on the eyes, but statistically there is NO effect to the eyes if the patient takes a concurrent course of steroids. Still, steroids carry their own side effects, so that is something to consider very carefully.

    If you haven’t achieved continued normalcy on the anti-thyroid drugs, it’s definitely time to try SOMETHING else, because you need to reach normal and REMAIN at normal in order to start healing from the hyperthyroidism.

    Remember, surgery is a third option that doesn’t carry the risks of further problems with your eyes OR steroids.

    All the treatments have their pros and cons, but your focus should really be on getting well. Discuss this carefully with your doctor when you see them. Write down all the questions you want to ask, and take a note pad to jot down the answers. You’re worth it.

    ~Ski
    NGDF Assistant Online Facilitator